Pregabalin: Stopped pregabalin about 5 weeks... - Pain Concern

Pain Concern
28,604 members9,688 posts

Pregabalin

foxglove
foxglove

Stopped pregabalin about 5 weeks ago(because of side effects and it not working) Does anyone know how long it takes to "feel free" of this drug?

19 Replies
oldestnewest

You don't say the dose you were taking but it does need to be stopped very slowly. Over some weeks.

x

foxglove
foxglove in reply to Bananas5

Thanks was taking 50 mg twice daily stopped all at once, told doc. who removed from my repeat script .

Bananas5
Bananas5 in reply to foxglove

Normally recommended to drop 100mg a day...stay on that for few days or longer.

But as you were only just on lowest dose you should be OK.

How do you feel?

x

foxglove
foxglove in reply to Bananas5

Sound silly but I don't really know HOW I feel! Was only on 50mg for a time and askes to have it increased. Really I just intuitively feel that it is not for me. Doc. says dose can be as high as 600mg. Can't even imagine that dose. Over all I'm glad I stopped but still am aware of the spaced out feel

Bananas5
Bananas5 in reply to foxglove

Well as its half life is around 8 hours it should be well clear of your system

x

foxglove
foxglove in reply to Bananas5

Yes indeed - must find something else to blame!

johnsmith
johnsmith in reply to foxglove

Bananas5 says: "Well as its half life is around 8 hours it should be well clear of your system". You have been taking the drug for 5 weeks. You will have some withdrawal symptoms. Spaced out could be a combination of withdrawal and freedom of less fuzziness. Speak to a pharmacist. They have spent 5 years studying drugs at University.

You may need to cut pills up to enable tapering dose. This is not my area of expertise. When tampering off one needs to think in terms of percentage of what you are taking rather than quantity.

Bananas5 who clearly has experience may know about the percentage issue better than me.

foxglove
foxglove in reply to johnsmith

Thanks for reply, now that i am off will just leave be and see what happens!

Wegenerman
Wegenerman in reply to foxglove

I take 600mg daily, for neuropathy, nerve damage from wegeners disease, but drug can’t keep up with the increasing pain, all waking hours

I was taking 75mg once or twice a day for a month. I got opioid type withdrawal symptoms when I stopped for several days. These included stomach cramps, diarrhea, difficulty sleeping, loss of appetite, sweating, etc. I restarted it and tapered gradually and it took 2 mos to get back to feeling relatively normal. I did get pain relief with pregabalin but had a hard time with the side effects.

Hi you didn’t state why you were taking the Gab in the first place. I’m taking it at the mo for chronic nerve pain in the knee and all down the leg. I started off building up 100mg each week. I don’t like taking it myself and it’s not helped at all. I am on a sleeping tab to get me through the night. This Friday I will be on 300mg 3 x a day. So I definitely need to start reducing by 100mg again slowly. I’ve also just started on the CBD oil.

Do you know what you will try now?

I have rt arm and hand pain due to cervical nerve compression. > am taking Valium, Carisoprodal, Marijuana, and the occasional pregabalin when the pain gets particularly severe. I had failed disc

surgery which did restore motor function but resulted in increased pain. I was originally on opioids but quickly developed tolerance and have not taken any for 7 yrs now.

Was taking for peripheral neuropathy. Initially helped but not for long. Now that i have been off drug for some weeks will just leave be. Good luck with your withdrawing, also do you find CBD oil helps? .I have tried that in the past but couldn't stand the taste -or the oily feel. I am just a pain in more ways than one!

Well I’ve only just literally just started taking it twice a day since Saturday just gone. How long was you taking the CBD oil and did it do any good? Nothing seems to help I’ve been on loads for the past 11 months, mine is similar to Neuropathy, Neurapraxia hardly any difference

Thanks for info. took CBD for about a week but it was so unpleasant that I couldn't continue . I now believe there are "flavoured" types which are easier to tolerate and if it helps.... Do let me know how you get on. Thanks

I took Gabapentin to start with for nerve pain, this was due to nerve compression from a bulging disc. I went on to Pregabalin as it was meant to reduce side effects. I found it worked a little at first but quickly became useless, other than to give me very nasty side effects. I stopped taking it along with cutting out all other medications I was taking which was Tramadol, Methocarbonal & Naproxen with Omeprazole. I felt weird for a little over a month, first 2 to 3 weeks the worst. I itched all over, felt really funny. But once it was all out my system and withdrawal symptoms had gone, I felt better mentally. But 3 years of Pregabalin I feel gave me short term memory loss.

Sadly medication is such a tricky one, it works well for some and not for others. And most medications will not keep working long term, then you need to find something else.

I take a lot of Turmeric, eat ginger and everything that is meant to reduce inflammation. I can honestly say it does make a difference, but nerve pain is another story. Very difficult problem to deal with. I hope you find something that helps, balancing the need to live life to the full and treat a condition which is like being constantly stung by bees is very hard.

Helperq
Helperq in reply to TheLongWait

I have exactly the same condition ( bulging disc, nerve compression, numbness and tingling down one side) and have just started on 150 mg twice a day of pregabalin. The first day I took it i totally lost a full day! And that was supposed to be a low dose! I'm now only taking it at bedtime but still not feeling rite till about lunch time. I don't know how I can function at work with this so am thinking of stopping. What is the lowest amount that you can take?

Hello i came of them 2 weeks ago and i have good days and bad but must admit im feeling better with out them been told that it can take up to a month fingers crossed good luck to you

foxglove
foxglove in reply to Queenielot

Thanks for your good wishes and also to you. So far so good !

You may also like...